Hail, Madison
- When
- June 8, 2:25 PM CST
- Where
- Madison County, Flora
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.550, -90.317
Quarter sized hail made very small dents on a car.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 2:20 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE JUN 8 2004 .DISCUSSION...WE FINALLY BROKE THE 90 DEGREE BARRIER THIS AFTERNOON. ACTUALLY WE REACHED 91 AS OF THIS WRITING. FOR THE NEXT 48 HRS PERSISTENCE WILL BE THE FORECAST...EXPECT LOWS AROUND 70 AND HIGHS AROUND 90. AS FOR PRECIP CHANCES. UPPER RIDGE SEEMS TO HAVE MORE OF A FOOT HOLD THAN PAST FEW DAYS AS CONVECTION HAS BEEN SOMEWHAT SUPPRESSED. FOR THIS EVENING THROUGH FRI AFTERNOON...BEST RAIN CHANCES WILL EXIST ACROSS THE EAST AND SE WHERE SLIGHTLY HIGHER MOISTURE WILL EXIST. SLIGHTLY HIGHER MOISTURE WILL BE ADVECTED IN FROM THE SE STATES UNDERNEATH THE 850/700 MB ANTICYCLONIC CIRCULATION. BY LATE FRI...UPPER RIDGE GETS SHUNTED TO THE SE AND WILL ALLOW SAT TO BE A TRANSITION DAY. MOISTURE WILL INCREASE FROM THE S/SW WHILE LONG WAVE TROUGH BEGINS TO MOVE OUT OF THE ROCKIES. FEEL THAT WITH DEEP LAYER MOISTURE INCREASING AND UPPER RIDGE GETTING FURTHER SE...SCT STORM CHANCES WILL BE NEEDED. BY SUN/MON...MANY FIELDS COME TOGETHER FOR LIKELY RAIN CHANCES. AS I MENTIONED YESTERDAY...WAS SURPRISED TO SEE THE MODEL NOT GENERATE PRECIP WITH SUCH FAVORABLE FIELDS FOR RAIN. THE LATEST MODELS ARE PERSISTENT WITH THE MOISTURE AND WIND FIELDS AND NOW GENERATE PRECIP. THIS MAKE MORE SENSE AND CONFIDENCE HAS INCREASED FOR A WET PATTERN SUN/MON. THE UPPER TROUGH WILL ALLOW A FRONT TO APPROACH NORTHERN MS...BUT I FEEL THAT IS ABOUT AS FAR AS IT CAN MAKE IT. MORE CONSISTENCY IN THE GUIDANCE WILL HAVE TO BE SHOWN BEFORE I CAN BITE OFF ON A FRONT MOVING WELL INTO AND THROUGH THE CWA. AT THIS TIME...THE COMBINATION OF THE SFC BOUNDARY TO THE NORTH AND A LINGERING WEAKNESS IN THE MID-LEVELS...SCT POPS WILL REMAIN IN THE FORECAST THROUGH WED. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 90 70 90 72 / 10 20 10 20 10 MERIDIAN 68 90 68 90 70 / 20 30 10 20 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT TUE JUN 08 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091903- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 203 PM CDT TUE JUN 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD BE LOCALLY STRONG ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEST OF LINE FROM CLEVELAND...TO JACKSON...TO QUITMAN. THE MOST INTENSE CELLS MAY BE CAPABLE OF WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS. EXPECT THUNDERSTORM ACTIVITY AROUND THE REGION TO DIMINISH SHORTLY AFTER SUNSET. THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON IS EXPECTED TO BE EVEN MORE ISOLATED...AND MAINLY CONFINED TO AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER AND IN EXTREME SOUTHERN MISSISSIPPI. A FEW STORMS HERE COULD ALSO PRODUCE LOCALLY GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JUNE 15TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 43 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail made very small dents on a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402845.